Alert archive / Idaho / Heat Advisories in 2021
Heat Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this heat advisory at Jul 17, 2021, 3:44 AM MDT for 15 counties in Idaho. It took effect at Jul 18, 2021, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2021, 3:44 AM MDT (09:44 UTC)
- In effect from
- Jul 18, 2021, 12:00 PM MDT
- Expired
- Jul 18, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 8 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3686 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867 WWUS75 KPIH 170944 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 344 AM MDT Sat Jul 17 2021 IDZ051>059-172100- /O.UPG.KPIH.EH.A.0002.210718T1800Z-210720T0400Z/ /O.NEW.KPIH.HT.Y.0008.210718T1800Z-210719T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 344 AM MDT Sat Jul 17 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... * WHAT...Dangerously hot conditions with temperatures between 95 and 102 degrees possible. * WHERE...Eastern Magic Valley, Raft River Region, the Snake Plain, Arco Desert and the South Hills. * WHEN...From noon to 9 PM MDT Sunday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
498 WWUS75 KPIH 172007 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 207 PM MDT Sat Jul 17 2021 IDZ051>059-181100- /O.CON.KPIH.HT.Y.0008.210718T1800Z-210719T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 207 PM MDT Sat Jul 17 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... * WHAT...Dangerously hot conditions with temperatures between 95 and 102 degrees possible. * WHERE...Eastern Magic Valley, Raft River Region, the Snake Plain, Arco Desert and the South Hills. * WHEN...From noon to 9 PM MDT Sunday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
519 WWUS75 KPIH 180813 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 213 AM MDT Sun Jul 18 2021 IDZ075-190300- /O.EXA.KPIH.HT.Y.0008.210718T1800Z-210719T0300Z/ Wood River Foothills- Including the cities of Hailey, Bellevue, and Picabo 213 AM MDT Sun Jul 18 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures between 92 and 97 degrees possible. * WHERE...Wood River Valley including Hailey, Bellevue and Picabo. * WHEN...From noon to 9 PM MDT Sunday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ051>059-190300- /O.CON.KPIH.HT.Y.0008.210718T1800Z-210719T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 213 AM MDT Sun Jul 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures between 95 and 102 degrees possible. * WHERE...Eastern Magic Valley, Raft River Region, the Snake Plain, Arco Desert and the South Hills. * WHEN...From noon to 9 PM MDT Sunday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
472 WWUS75 KPIH 190257 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 857 PM MDT Sun Jul 18 2021 IDZ051>059-075-190400- /O.EXP.KPIH.HT.Y.0008.000000T0000Z-210719T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 857 PM MDT Sun Jul 18 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Temperatures are expected to continue to cool, so the heat advisory is allowed to expire at 9 PM. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jul 17, 3:37 AM MDT, 7 minutes earlier.
Area forecast discussion, Jul 17, 3:37 AM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 337 AM MDT Sat Jul 17 2021 .SHORT TERM...Today through Monday. Current water vapor imagery shows an upper level low off the southern British Columbia coast and high pressure centered over eastern Utah bringing southwest flow over southern Idaho. There is a weak mid-level wave over northern Nevada. Expect this wave to move over our southern areas bringing isolated showers and thunderstorms mainly over our Utah border and southern Wyoming border this afternoon. Expect mainly gusty winds with these storms. Some storms will have brief moderate rain with them. Air quality has improved the last day or so. The HRRR smoke model still shows some smoke in the Central Mountains today. The flow becomes more southerly by Sunday. The HRRR model shows even better air quality on Sunday. Temperatures rise with southerly flow on Sunday. Thus, have an heat advisory for a good portion of our southwestern areas on Sunday. Air quality will improve slightly more in southerly flow. Monsoon moisture moves around the high pressure center over UT/CO and will start to move into our area by late Sunday bringing isolated showers and thunderstorms over our extreme southwest areas. By Monday expect more monsoon moisture into our area with high precipitable water amounts bringing isolated to scattered showers and thunderstorms. On Monday, for now, models continue to show warm temperatures but due to cloud cover and the potential for precipitation have held off on any heat highlights for Monday. Wyatt .LONG TERM...Tuesday through next Friday. With southwesterly to southerly flow over our area expect warm temperatures through the period. Monsoon moisture will continue to move into the area. So expect isolated, possibly scattered, showers and thunderstorms through the period. Late Thursday into Friday, a cold front passes over northern Idaho. This will bring breezy conditions and will possibly keep showers and thunderstorms mainly over our southeast areas. Wyatt && .AVIATION...Enough instability to trigger some ISOLD TSRA conditions (mostly dry TS, actually). Expect some increased wind during the afternoon, with convective outflow of 40KT making the wind potentially erratic in direction. Most of the moisture is above the 600mb level, so expect few-sct from 080 to 100. Only KIDA has a high level CIG, briefly tonight. VSBY should only be limited by FU/HZ and will be highly dependent on fire activity. Messick && .FIRE WEATHER...Another round of dry thunderstorm activity, nearly all of it along the border with UT and WY, with very little expected in the central Idaho mountains. However, Haines index in the northern half of the forecast area is a solid 6, with very low humidity and the extreme fuels. On the plus side, wind will continue light outside of thunderstorm outflow with no locations expected to gust more than 25 mph. A significant change in the weather pattern is still expected to occur Mon when a surge of subtropical air makes its way up from the Gulf of CA. This will push up humidity significantly, but at the same time thunderstorms will increase in coverage and risk. The thunderstorm risk will reach scattered coverage possibly as early as Mon, but more likely Tue and continue that way each afternoon and evening through Thu. The cloud cover will mean cooler temperatures which will also help with the humidity issue. Typical for the surge of subtropical moisture, wind will continue light, but will wait for the dry cold front from the west which may come at the end of the upcoming week. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 9 PM MDT Sunday for IDZ051>059. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:09 PM MDT | Special Weather Statement | PIH | Power | 36 min |
| Jul 17, 3:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 48 min |
| Jul 17, 4:20 PM MDT | Special Weather Statement | PIH | Bonneville | 40 min |
| Jul 17, 4:26 PM MDT | Special Weather Statement | PIH | Bingham | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.